MAUDE Adverse Event Report: DEPUY SPINE INC XPDM DI INTERMEDT CASTLE TIGHT; DRIVER, PROSTHESIS

DEPUY SPINE INC XPDM DI INTERMEDT CASTLE TIGHT; DRIVER, PROSTHESIS
Model Number 279722550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: l3-s1 revision fusion change l: (b)(6) private hospital, (b)(6) 2019.X25 drivers were not in great condition, to begin with - and stripped the whole surgeon was driving s1 left the screw in last few turns.Also could not use any drivers safely for final locking, had to final lock with a lot of downward force and torque intermediate driver broke while ex planting set screw.No ae to the patient, no delay in the surgery.Female patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Images of the device were reviewed and revealed that one of the locking tabs was fractured.Since the device was not returned, fracture analysis could not be performed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for one of the driver¿s locking tab becoming fractured cannot be positively determined.As per the engineering technician¿s assessment, a potential root cause may be due to wear and tear.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM DI INTERMEDT CASTLE TIGHT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8408245
Report Number1526439-2019-51433
Device Sequence Number11227240
Product Code HWR
UDI-Device Identifier10705034199382
UDI-Public(01)10705034199382
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722550
Device Catalogue Number279722550
Device Lot Number0207NT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1